Isotretinoin intoxication in attempted suicide: A case report
MetadataShow full item record
We report a case of acute intoxication due to a massive overdose of isotretinoin. A 17 year-old male patient had ingested 16 capsules of isotretinoin(20 mg) with suicidal intentions. He presented with nausea, dizziness and myalgia on extremities. 2 hours after the attempt he was aplied to our clinics. We administered gastric lavage and active charcoal treatment before taking him to the intensive care unit for observation. 24 hours later, cutaneous xerosis and desquamation of the face especially the nasolabial region occurred; cutaneous xerosis resolved spontaneously. The side-effects were only mild exacerbations of some common isotretinoin side-effects. There was a low toxicity of isotretinoin overdose. To date few cases of isotretinoin overdosages have been reported. Being allert when using isotretinoin on a teenager may save life because this drug may exacerbate deppression as a side effect.